MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-25
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The instructions for use which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".A review of the manufacturing records for echo-25 devices of lot# c1282002 did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "when the device is taken out of the package, the customer has been noticing over the past month or so the needle sheath has been bent at the brass luer lock fitting.It's almost bent in a 90 degree angle right out of the package.The customer thinks its getting bent when cook places inside the package for distribution.The customer has indicated she has only noticed this with the 25g needle.The bend makes sheath adjustment difficult.The bend prevents reinsertion of the stylet.Sometimes a new needle has to be opened to complete the intended procedure.In today's case, the doctor just used the needle without a stylet and completed the procedure.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.This follow up report is being submitted to cancel the initial report originally sent.This event has been re-assessed as not meeting fda reporting requirements.On review of the complaint details received it was determined this event did not meet the 'malfunction' reporting requirements as originally assessed.There is no malfunction reporting precedence for this event.This failure mode is also low risk and no injury has been reported as occurring to the patient.This event did not cause/contribute to a death/serious injury and is not likely to cause/contribute to a death/serious injury if it were to recur.R&d had the following feedback: "it looks like this is a kink below the sheath extender which could possibly be happening during removal of device for packaging upon evaluation of the returned device the stylet was returned but not in place.The sheath extender was locked to mark 3 in the packaging and the kink appears to be located at the 1.5 mark.The customer complaint was confirmed as the needle was kinked.Prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-25 devices of lot# c1282002 did not reveal any discrepancies that could have contributed to this complaint issue.The instructions for use which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided, there have been no adverse effects to the patient as a result of this occurrence.
 
Event or Problem Description
This follow up report is being submitted to cancel the initial report originally sent.This event has been re-assessed as not meeting fda reporting requirements.On review of the complaint details received it was determined this event did not met the 'malfunction' reporting requirements as originally assessed.There is no malfunction reporting precedence for this event.This failure mode is also low risk and no injury has been reported as occurring to the patient.This event did not cause/contribute to a death/serious injury and is not likely to cause/contribute to a death/serious injury if it were to recur.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6367577
Report Number3001845648-2017-00069
Device Sequence Number13597593
Product Code FCG
UDI-Device Identifier00827002315198
UDI-Public(01)00827002315198(17)191010(10)C1282002
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-25
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/01/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1